Alert archive / Ohio / Small Craft Advisories in 2016

Small Craft Advisory 57, NWS Cleveland, OH

November 12, 2016

NWS Cleveland, OH issued this small craft advisory at Nov 12, 2016, 3:57 PM EST. It was in force for 41 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2016, 3:57 PM EST (20:57 UTC)
Expired
Nov 14, 2016, 9:17 AM EST
In force
41 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

869 
WHUS71 KCLE 122057
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
357 PM EST SAT NOV 12 2016

LEZ147>149-130500-
/O.NEW.KCLE.SC.Y.0057.161112T2057Z-161114T0900Z/
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
357 PM EST SAT NOV 12 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST MONDAY. 

* WINDS...SOUTHWEST WINDS OF 10 TO 20 KNOTS WILL PERSIST THROUGH
  SUNDAY NIGHT.

* WAVES/SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
7 follow-up statements
678 
WHUS71 KCLE 130155
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
855 PM EST SAT NOV 12 2016


LEZ147>149-131000-
/O.CON.KCLE.SC.Y.0057.000000T0000Z-161114T0900Z/
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
855 PM EST SAT NOV 12 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* WAVES/SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS.

&&

$$
555 
WHUS71 KCLE 130850
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
350 AM EST SUN NOV 13 2016

LEZ147>149-131700-
/O.CON.KCLE.SC.Y.0057.000000T0000Z-161114T0900Z/
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
350 AM EST SUN NOV 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* WAVES/SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS.

&&

$$

LOMBARDY
669 
WHUS71 KCLE 131452
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
952 AM EST SUN NOV 13 2016


LEZ147>149-132300-
/O.CON.KCLE.SC.Y.0057.000000T0000Z-161114T0900Z/
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
952 AM EST SUN NOV 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* WAVES/SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS.

&&

$$
131 
WHUS71 KCLE 132043
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
343 PM EST SUN NOV 13 2016


LEZ147>149-140445-
/O.EXT.KCLE.SC.Y.0057.000000T0000Z-161114T1500Z/
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
343 PM EST SUN NOV 13 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST MONDAY...

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* WAVES/SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS.

&&

$$
387 
WHUS71 KCLE 140218
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
918 PM EST SUN NOV 13 2016


LEZ147>149-141030-
/O.CON.KCLE.SC.Y.0057.000000T0000Z-161114T1500Z/
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
918 PM EST SUN NOV 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
MONDAY...

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* WAVES/SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS.

&&

$$
650 
WHUS71 KCLE 140847
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
347 AM EST MON NOV 14 2016

LEZ147>149-141500-
/O.CON.KCLE.SC.Y.0057.000000T0000Z-161114T1500Z/
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
347 AM EST MON NOV 14 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS DECREASING TO 5 TO 10 KNOTS IN
  THE AFTERNOON.

* WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET BY LATE MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS.

&&

$$
546 
WHUS71 KCLE 141417
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
917 AM EST MON NOV 14 2016


LEZ147>149-141530-
/O.CAN.KCLE.SC.Y.0057.000000T0000Z-161114T1500Z/
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
917 AM EST MON NOV 14 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE DIMINISHED BELOW SMALL CRAFT LEVELS. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Nov 12, 3:43 PM EST, 14 minutes earlier.

Area forecast discussion, Nov 12, 3:43 PM EST, 14 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
343 PM EST Sat Nov 12 2016

.SYNOPSIS...
A large area of high pressure over the Ohio Valley will remain in
place through Sunday. The high will then gradually shift southeast
and and weaken Monday. This will allow low pressure to drift
across the Great Lakes Tuesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Broad high pressure across the Ohio Valley will remain in place
overnight. This should keep skies clear. Very dry air also in
place across the area supports good radiational cooling. Despite
warm advection, expect a sharp inversion to develop so will
undercut guidance by a few degrees.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
Should start out in the mid and upper 20s most places away from
the lake but with all day sunshine and warm advection having
occurred overnight expect a warmer afternoon on Sunday. Mav is
giving mostly in the mid 50s with upper 50s closer to the lake.
The MET is a few degrees warmer. Given the dry air and ground
believe the warmer MET will be best so will shade temps that way.
Sunday night the dry air should still be in place with the high
beginning to slip southeast and weaken. Concern however is that
winds may want to stay up just a bit overnight given 25-30kt 850mb
and 925mb flow over the area. Best winds should be north half so
will shade temps toward MAV guidance north and still cut a degree
or two southeast where winds are less. Monday the high basically
disappears as an upper low moves through the Tennessee Valley.
Models suggest associated moisture will remain south and southeast
of the area for the most part so no worries. Could see so minor
increase in mid/high clouds ahead of the approaching upper trough
moving into the western Great Lakes but on balance still expecting
plenty of sun. Tuesday moisture increases across the area as a
surface low moves across the central Great Lakes dragging a trough
or weak front across the area. Models suggest system is fairly
moisture starved so will hold of on any pops until Tuesday night
when more energy drops across the lakes into the system. Still,
focus looks to be to our north so will only have a slight chance
pop. High temps mainly in the 50s.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
On Wednesday northeast OH/northwest PA will likely still be feeling
the effects of the trough craved out across the east coast with
leftover clouds and the possibility of a lingering shower. As the
week progresses the ridge builds overhead and we will await the
arrival of the next amplified trough across the west coast to
traverse the CONUS. Thursday and Friday look to be quite mild again
and have gone with the warm side of guidance...as has ended up being
the case lately. There is decent agreement on low pressure tracking
northeast across the northern Great Lakes and bringing a front
across the local area on Saturday. That being said timing could
still be off with this as WPC has trended about 12 hours faster
along the lines of the ECMWF Ensembles. Will leave our present
timing and see if the trend continues...making adjustments from
there.

&&

.AVIATION /18Z Saturday THROUGH Thursday/...
VFR conditions for the terminals for the next 36 hours. Winds will
settle in from the southwest. The gradient will tighten for Sunday
as high pressure tries to retain its position while low pressure
tracks across the northern Great Lakes/southern Canada.

OUTLOOK...Non-VFR possible in light rain Tuesday night into Early
Wednesday. Non-VFR may linger across NE OH/NW PA into Wednesday.

&&

.MARINE...
The gradient will remain tight between low pressure across Canada
and high pressure that is holding on strong across the Ohio Valley
for the remainder of the weekend. For the lake that will result in a
persist southwest flow and choppy offshore and east half nearshore
waters. Therefore have raised the small craft advisory.

The gradient weakens as a dissipating front crosses the Great Lakes
Monday night. Late Tuesday night or early Wednesday a cold front
will brush the region and shift winds around to the west. Winds back
to the south-southwest by Thursday as high pressure builds across
the east coast.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small craft advisory in effect until 4AM Monday for
LEZ147>149.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...Oudeman
AVIATION...Oudeman
MARINE...Oudeman
Hazardous weather outlook, Nov 12, 3:55 AM EST, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
355 AM EST SAT NOV 12 2016

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-130900-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
355 AM EST SAT NOV 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-130900-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH-
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
355 AM EST SAT NOV 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.